MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X18IN 3-0 S/A SH CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 8X18IN 3-0 S/A SH CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z774D
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Additional information was requested, and the following was obtained: please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? it seemed that an extra silicone attached to the needle.What was the texture? silicone like.Are there any photos of the foreign matter available? yes.H3 investigation summary: the product was returned to ethicon for evaluation.One winding former with eight needle suture combination outside the foil packet was received for analysis.The product code z774d is multistrands and contains eight strands per packet.Upon visual analysis of the returned sample revealed that the tip of the needle from slot #8 has excess silicone.In the remaining needles no anomalies or foreign matter was observed.Four photos were provided showed the following: in the first photo, a winding former with a needle and suture combination was observed, along with a paper lid outside the foil packet.The second photo displayed a winding former.The third and fourth photos showed a needle containing foreign matter that appears to be an excess of silicone.Based on the information currently available, the excess silicone was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent a da vinci-assisted hysterectomy for uterine cancer on (b)(6) 2025 and suture was used.During the procedure, the nurse pointed out that there was a foreign matter on the tip of a control release needle.The nurse who noticed the foreign matter used another package, so there was no effect on the patient.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
PDSII VIO 8X18IN 3-0 S/A SH CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21461299
Report Number2210968-2025-02060
Device Sequence Number20829746
Product Code NEW
UDI-Device Identifier10705031061736
UDI-Public(01)10705031061736(17)280731(10)TJMMSK
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ774D
Device Lot NumberTJMMSK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown